# SDR CA010301035

- Difficulty date: February 16, 2001
- Submitted: March 13, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 9,118 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Idler Gear
- Part number: LW10292
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE IDLER GEAR BETWEEN THE CRANKSHAFT AND THE CAMSHAFT GEAR DISENGAGED DUE TO FRACTURING OF THE CRANKCASE AND ACCESSORY CASE. THESE FRACTURES ARE DIRECTLY OPPOSITE THE CRAN GEAR AND WOULD INDICATE THAT A SOLID OBJECT WENT IN BETWEEN THE CRANK GEAR AND IDLER GEAR. THE UPPER ROW OF TEETH ON THE IDLER, DRIVES THE MAGNETO AND THERE IS ONE TOOTH MISSING. THIS MISSING TOOTH IS PROBABLY WHAT WENT IN BETWEEN THE GEARS.
